Alert archive / New York / Special Marine Warnings in 2008

Special Marine Warning 87, NWS Buffalo, NY

July 26, 2008

NWS Buffalo, NY issued this special marine warning at Jul 26, 2008, 4:22 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2008, 4:22 PM EDT (20:22 UTC)
Expired
Jul 26, 2008, 5:15 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 26, 3:14 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 26, 3:14 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST THIS
EVENING AND BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF
THE REGION. SUNDAY WILL BE WARM AND DRY AS HIGH PRESSURE BUILDS
NORTHEAST FROM THE OHIO VALLEY. ANOTHER WEAK COLD FRONT IS FORECAST
TO MOVE EAST ACROSS THE AREA MONDAY THEN HIGH PRESSURE WILL FOLLOW
MONDAY NIGHT AND TUESDAY. ANOTHER LOW WILL APPROACH FROM THE CENTRAL
LAKES ON WEDNESDAY WITH A LIKELIHOOD OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
LATEST WATER VAPOR IMAGERY SHOWING WELL DEFINED SHORTWAVE TROUGH
PUSHING EAST ACROSS ONTARIO WITH ASSOCIATED SURFACE COLD FRONT
WORKING ACROSS FAR SOUTHWEST ONTARIO. CONVECTION DEVELOPING IN AREA
OF STRONG ASCENT ASSOCIATED WITH UPPER SHORTWAVE ACROSS ONTARIO
HAVING A HARD TIME WORKING INTO WESTERN AND CENTRAL NEW YORK THIS
AFTERNOON. CLOUDINESS ALONG WITH COOLER LAKE WATERS HELPING TO
STABILIZE ATMOSPHERE JUST ENOUGH. HOWEWER...WILL NEED TO MONITOR
CONVECTIVE DEVELOPMENT ACROSS INTERIOR SECTIONS THROUGH 00Z AS
HEATING BECOMES A BIT MORE PREVALENT AND ATMOSPHERE MAY BE ABLE TO
DESTABILIZE SUFFICIENTLY AHEAD OF UPPER SHORTWAVE AND COLD FRONT.
ACTIVITY WILL WIND DOWN LATER TONIGHT WITH LOSS OF HEATING AND AS
DRIER AIR WORKS INTO THE AREA BEHIND COLD FRONT. CYCLONIC FLOW WILL
CONTINUE ACROSS THE LOWER LAKES REGION ON SUNDAY. MODELS SUGGEST AN
EMBEDDED SHORT WAVE WILL DROP ACROSS THE AREA...BUT ATMOSPHERE
APPEARS TOO CAPPED AT THE POINT TO FIRE CONVECTION...BETTER CHANCES
LOOK TO BE SOUTH AND EAST OF THE AREA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
ANOTHER WEAK COLD FRONT DIPS SE ACROSS THE REGION LATE SUNDAY NIGHT
TO MONDAY MORNING FOLLOWED BY HIGH PRESSURE LATER MONDAY WHICH
SHOULD WORK INTO WESTERN AREAS DURING THE AFTERNOON. BEST MOISTURE
AND LIFT IS ACROSS THE NORTH COUNTRY WHERE WILL HAVE CHC POPS FOR
SHWRS/TSTMS. IN THE WEST AND SOUTH...MOISTURE IS MORE LIMITED AND
THE TIMING OF THE TROUGH MOVING THROUGH THE FAR WEST IN THE MORNING
SHOULD LIMIT ANY ACTIVITY. HIGHS MONDAY ARE EXPECTED TO BE IN THE
UPPER 70S TO LOWER 80S, NEAR NORMAL. THE HIGH BECOMES CENTERED OVER
SOUTHERN ONTARIO ON TUESDAY WITH SUNSHINE AND WARM WEATHER EXPECTED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN AREA OF LOW PRESSURE MOVES EAST FROM THE CENTRAL LAKES AND BRINGS
A LIKELIHOOD OF MORE SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT
THROUGH WEDNESDAY. THE LOW MOVES TO THE COAST THURSDAY BUT CYCLONIC
FLOW AROUND THE LOW AND A SECONDARY TROUGH WILL CONTINUE A CHANCE OF
SHWR/TSTM WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. FRIDAY THROUGH
SATURDAY, DRIER AIR SPREADS INTO THE REGION. MAX AND MIN TEMPS
THROUGH THIS PERIOD WILL BE VERY CLOSE TO SEASONAL AVERAGES WITH
HIGHS IN THE UPPER 70S TO LOW 80S AND LOWS FROM THE MID 50S TO LOW
TO MIDDLE 60S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AN UPPER LEVEL SHORTWAVE TROUGH MOVING THROUGH THE LOWER GREAT
LAKES REGION THIS AFTERNOON WILL PUSH A COLD FRONT TOWARD OUR
REGION LATE THIS AFTERNOON AND THIS EVENING. CONDITIONS WILL BE
PRIMARILY VFR THROUGHOUT...BUT DIURNAL INSTABILITY WILL LEAD TO
AREAS OF CONVECTION WITH LOCALLY MVFR/IFR CONDITIONS AT TIMES.
WILL CARRY VCTS AND CB QUALIFIERS IN THE TAFS. A CLEARING TREND IS
EXPECTED FROM WEST TO EAST LATE TONIGHT BEHIND THE FRONTAL
PASSAGE. LIGHT WINDS AND THE CLEAR MAY LEAD TO AREAS OF FOG ACROSS
THE SOUTHERN TIER. WE WILL TAKE JAMESTOWN DOWN TO IFR VSBY BY 10Z.

OUTLOOK...
SUNDAY...VFR.
MONDAY...VFR/MVFR SCATTERED SHWRS/TSRA.
TUESDAY...VFR.
WEDNESDAY...VFR/MVFR SCATTERED SHWRS/TSRA.
THURSDAY...VFR/MVFR SCATTERED SHWRS/TSRA.

&&

.MARINE...
GUSTY SOUTHWEST WINDS AHEAD OF THE APPROACHING COLD FRONT WILL
PRODUCE SMALL CRAFT CONDITIONS ON LAKE ERIE THIS EVENING. THE WINDS
WILL SLACKEN AND BECOME WEST TO NORTHEAST FOLLOWING THE FRONTAL
PASSAGE AROUND MIDNIGHT. SOUTHWEST WINDS OF 10 TO 20 KNOTS RETURN ON
SUNDAY WITH WAVES AROUND 2 FEET FOR LAKE ERIE AND WESTERN LAKE
ONTARIO..THEN WEST TO SOUTHWEST WINDS OF 10 KNOTS OR LESS WILL
PERSIST THROUGH MONDAY AND TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.

&&

SYNOPSIS...WCH
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TMA
MARINE...WCH
Hazardous weather outlook, Jul 26, 9:06 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
906 AM EDT SAT JUL 26 2008

NYZ001>008-010>014-019>021-085-271315-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
906 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING.
THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
906 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING.
THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:48 PM EDTSpecial Marine WarningBUF57 min
Jul 26, 1:40 PM EDTSpecial Marine WarningBUF65 min
Jul 26, 4:37 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne68 min
Jul 26, 5:06 PM EDTSpecial Marine WarningBUF84 min
Jul 26, 5:32 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego58 min
Jul 26, 6:08 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua67 min
Jul 26, 7:22 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne38 min

Nearby

Special Marine Warnings in New York, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.